Carboplatin Following Carboplatin-Induced Syndrome of Inappr
Chemotherapy-induced severe hyponatremia is a life-threatening condition. Platinum-based agents play a key role in ovarian cancer treatment, but they are more likely to cause hyponatremia than other anti-cancer agents. The optimal strategy for treating ovarian cancer in the case of severe hyponatremia induced by the platinum agent remains unclear. A 77-year-old woman with multiple peritoneal recurrences five years and eight months after surgery for ovarian clear cell carcinoma. She received tri-weekly docetaxel and carboplatin (DC) therapy and bevacizumab, following which she developed severe hyponatremia due to syndrome of inappropriate antidiuretic hormone secretion (SIADH). the author was reluctant to change the drugs because they effectively reduced the cancer antigen 125 level. The chemotherapy regimen was changed to weekly administration of a divided dose of DC, and she completed six cycles of weekly DC without electrolyte disturbance, including hyponatremia, or tumor recurrence. Weekly carboplatin administration may be a promising alternative to tri-weekly carboplatin administration after the development of the carboplatin-induced syndrome of inappropriate antidiuretic hormone secretion.

Source:https://clinmedjournals.org/articles/ogcr/obstetrics-and-gynaecology-cases-reviews-ogcr-8-207.php?jid=ogcr
Like
Comment
Share